I just started using Ocella. Prior to this my periods were normal and on time. I'm still on my first month & am worried why my period has not come yet. I'm on day number 3 of no pill. There has been a small amount of brown discharge, but nothing i would consider to be a period. I didn't know if this is normal or if i'm just over worrying. My boyfriend and I were intimate a few weeks ago and the condom slipped off & i'm just worried. At the time i was on the pill the condom had spermicide and i used the morning after pill. Does this sound about right to you for just starting out on Ocella? I used nuvaring for about a year prior to this. But it has also been a year since i've been on any type of birthcontrol so... any advice would help. Thank you!
Given your description, eventual pregnancy is very unlikely but if your period is late you can perform a pregnancy test to be sure.
Birth control pills are a very efficient contraceptive method even when used alone so using additional contraceptive methods is not necessary. Using a condom is excusable only if you also want to be protected from sexually transmitted diseases. Using the morning after pill (emergency contraception) while on birth control pills is totally unnecessary.
The morning after pill causes withdrawal bleeding (preterm period) so the regular period could be delayed.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.